Thunderstorm Wind, Fulton
- When
- June 25, 7:55 PM CST to 8:00 PM CST
- Where
- Fulton County, Astoria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.230, -90.350
A large tree limb was blown down.
An approaching cold front triggered a cluster of strong to severe thunderstorms across the Illinois River Valley during the evening of June 25th. A few trees and tree branches were blown down and hail as large as quarters was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An approaching cold front triggered a cluster of strong to severe thunderstorms across the Illinois River Valley during the evening of June 25th. A few trees and tree branches were blown down and hail as large as quarters was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 5:37 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 637 PM CDT Tue Jun 25 2019 .SHORT TERM...(This evening through Wednesday) ISSUED AT 230 PM CDT Tue Jun 25 2019 Earlier mentioned MCV has made it to near Rockford, where storms are quickly intensifying this afternoon. Focus for our area will be more with the convection currently developing from around Des Moines westward. High-res models have been struggling some with the timing, though agree on the general idea of storms expanding along the Iowa/Missouri border and tracking east into the northern CWA this evening. Will focus the highest PoP's in the mid to late evening across this area, diminishing after midnight. Convection on Wednesday will likely be dependent on any residual boundaries from this evening's activity. NAM and GFS certainly provide enough CAPE (though NAM values well above 5,000 J/kg are probably too inflated), but not a lot of shear. Still, this is the time of year where it's hard to go completely dry with a boundary around. Will include some 20-30% PoP's for the afternoon. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 230 PM CDT Tue Jun 25 2019 Not much change with the previous thinking on the building heat and humidity in this period. Highs in the lower 90s appear widespread for the weekend into early next week, as 850 mb temperatures creep into the lower 20s Celsius. Largely going dry or silent 20 PoP's much of the period. GFS appears to be a bit too far southwest with any ridge-riding MCS features, though the latest ECMWF also has a noticeable southward push for Sunday. Will need to monitor this potential to see if it persists. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 637 PM CDT Tue Jun 25 2019 Main concern is with potential for strong storms near PIA and BMI this evening. Wind gusts to 50KT are the primary hazard, with 1" hail possible. The timing for PIA looks to be 01z-02z and for BMI 02z-03z. The storms are expected to weaken as they finally reach near CMI by 04z. However, very heavy rainfall and intense lightning could occur with these storms. Winds will remain gusty from the SW early this evening, with 13g23KT common across the TAF sites. During any storms, MVFR ceilings and visibility are probable but not certain. Have left off MVFR conditions for now. The overall surface pressure pattern is expected to remain stagnant in our area, with a cold front stalled across N Illinois, and our area in the warm sector. That will spell prevailing SW winds for the entire TAF period. Some 10-15KT winds are expected to re-develop by Wed afternoon, during peak heating and the deepest mixing of the day. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Tue Jun 25 2019 ILZ027>031-036-037-040-041-047-049-050-261100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible this evening across portions of the Illinois River Valley. Damaging wind gusts, large hail, and localized flash flooding will be the primary risks. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible Wednesday and Thursday: however, severe weather is not expected. Minor flooding will continue along the Illinois River downstream from Henry through Sunday...while moderate flooding persists from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening...particularly from 5pm to 10pm. ILZ038-042>046-048-051>055-061-261100- Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Menard- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this evening: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible Wednesday and Thursday: however, severe weather is not expected. Minor flooding will subside along the Sangamon River over the next few days. The river will drop below flood stage at Petersburg Wednesday night...then further downstream at Chandlerville by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ056-057-062-063-066>068-071>073-261100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Wabash, Little Wabash, and Embarras Rivers. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Widely scattered thunderstorms will be possible Wednesday and Thursday:however, severe weather is not expected. Minor flooding will subside along the Wabash and Little Wabash rivers by Friday...but will continue along portions of the Embarras River through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Barnes
The Lincoln radar (KILX), 87 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
A large tree limb was blown down.
Two trees were blown down, and the power was knocked out in Bellevue.
A utility pole and a 6-inch diameter tree were snapped at the corner of Glen and University.
Ten trees were blown down in Peoria.
A tree was blown down, knocking down a power line in the process.
A large tree was blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837256, 837255, 837257, 837258, 837259, 837260, 837261.